MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39575
Medical Device Problem Codes Unraveled Material (1664); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907); Difficult to Open or Remove Packaging Material (2922); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that guidewire fracture occurred.An amplatz super stiff was selected for use.Upon removing from the packaging tube, it was noted that it was stuck inside the hypotube and became elongated.A break/fracture was noted at the tip of the guidewire, and a kink was noted at the distal part of the guidewire.The procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Device history record (dhr) review: it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device/media analysis: during product analysis it was observed one "amplatz pi" returned for analysis.During the inspection was found the guidewire kinked, stretched and unraveled which confirm the reported events of "packaging difficult to open or remove packaging material" that is related with "spring tip unraveled", "guidewire bent/kinked" and "spring tip unraveled material".Also, there is evidence of "guidewire deformed" (stretched).The device was inspected under magnification, and the distal tip was not detached, not being able to confirm the reported event of "distal tip detachment of device or device component".Risk review: a risk review was completed and confirmed that the events of "packaging difficult to open or remove packaging material", "spring tip unraveled", "guidewire bent/kinked", "guidewire deformed" and "distal tip detachment of device or device component" were defined in the risk documentation and are documented accordingly in the prr.These events have been accounted during product risk analysis to support acceptable risk benefits for the product.Investigation conclusion: based on the most relevant information from the complaint event description, device analysis, and the results of the product record review, the device meets all required manufacturing specifications and passed all controls and inspections.No abnormalities were reported during the assembly process.Boston scientific concludes the most probable root cause is "adverse event related to procedure" since the adverse events occurred during the procedure and the device had no influence on the events.During the analysis, it was found that the amplatz - pi guidewire returned kinked, stretched and unraveled.This may be related to factors such as excessive manipulation of the device while removing it from the hoop that could consequently have caused the damages observed in the guidewire, affecting the integrity and performance of the device.For that reason, the reported events "packaging difficult to open or remove packaging material" that is related with "spring tip unraveled", "guidewire bent/kinked", "spring tip unraveled material" and the issue found of "guidewire deformed" (stretched) will be assigned the analyzed cause code "adverse event related to procedure." risk review: a risk review found the issues reported as expected and detailed in the risk documentation.The reported event of "distal tip detachment of device or device component" will be assigned to the as analyze cause code of "device problem excluded" because after visual and microscope inspections in the complaint device, it was not possible to identify any evidence of the alleged issue on the device since the distal tip was not detached.Also, the evidence from the product record review did not identify a potential product quality issue or new patient harm.
 
Event or Problem Description

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23490646
Report Number2124215-2025-79317
Device Sequence Number4782555
Product Code DQX
UDI-Device Identifier08714729115830
UDI-Public(01)08714729115830(17)271206(10)35439292
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K843016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39575
Device Catalogue Number39575
Device Lot Number0035439292
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown